Oklahoma, 2013Tornadoes and Hail in Oklahoma, May 30, 2013
May 30, 2013 · NWS TSA · 29 events in 10 counties and zones
A complex of storms that had been over portions of eastern Oklahoma during the early morning hours intensified during the late morning and afternoon resulting in isolated reports of large hail and damaging wind. A much more widespread severe weather event occurred later in the day as severe thunderstorms redeveloped across central and eastern Oklahoma during the afternoon hours ahead of a dry…
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3.1 million
- Crop damage
- None recorded
- Events
- 29
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A complex of storms that had been over portions of eastern Oklahoma during the early morning hours intensified during the late morning and afternoon resulting in isolated reports of large hail and damaging wind. A much more widespread severe weather event occurred later in the day as severe thunderstorms redeveloped across central and eastern Oklahoma during the afternoon hours ahead of a dry line over central Oklahoma and along an outflow boundary across northeastern Oklahoma. The storms produced large hail and damaging wind. A bow echo type of storm produced a brief tornado in northern Creek County during the afternoon. Two supercell thunderstorms moved along the outflow boundary from the morning thunderstorms and produced several tornadoes during the evening. One storm produced several tornadoes across Mayes County and the other produced a damaging tornado in Broken Arrow.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 30, 10:14 AM CST, 31 minutes earlier.
Area forecast discussion, May 30, 10:14 AM CST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1114 AM CDT THU MAY 30 2013
...UPDATE...
.DISCUSSION...
SEVERE WEATHER POTENTIAL TONIGHT CONTINUES TO BE THE SHORT TERM
FOCUS. CLOSELY WATCHING AN OUTFLOW BOUNDARY ACROSS NORTHERN
WASHINGTON AND INTO OSAGE COUNTIES...ASSOCIATED WITH THE REMNANTS
OF AN OVERNIGHT MESOSCALE CONVECTIVE SYSTEM THAT HAS SLOWLY MOVED
SOUTHWARD FROM KANSAS. THIS BOUNDARY WILL LIKELY BE THE FOCUS FOR
THE HIGHEST SEVERE WEATHER POTENTIAL THIS AFTERNOON AND EVENING...
INCLUDING THE POSSIBILITY OF LONG TRACK TORNADOES.
ELEVATED THUNDERSTORMS DEVELOPED SHORTLY AFTER SUNRISE THIS
MORNING ACROSS SOUTH CENTRAL AND SOUTHEAST OKLAHOMA...AND HAVE
EXPANDED IN COVERAGE INTO EAST CENTRAL AND NORTHEAST OKLAHOMA
THROUGH THE MORNING HOURS. THE MAIN SEVERE WEATHER THREAT FOR THIS
AFTERNOON AND EVENING WILL LIKELY BE BETWEEN THE AFOREMENTIONED
OUTFLOW BOUNDARY AND THE WESTERN EDGE OF THIS CONVECTION...WHICH
INCLUDES THE TULSA METRO AREA. AN INCREASING CAP THIS AFTERNOON
AND EVENING...AND THE EFFECTS OF THE ONGOING CONVECTION ON THE
WIND FIELDS WILL LIMIT ADDITIONAL SEVERE DEVELOPMENT IN SOUTHEAST
OKLAHOMA AND INTO NORTHWEST ARKANSAS.
FORECAST SOUNDINGS REMAIN SUPPORTIVE OF MORE DISCRETE SUPERCELL
DEVELOPMENT THAN WAS SEEN YESTERDAY...WHICH WILL LEAD TO A GREATER
TORNADO THREAT. THE INCREASING CAP IS A CONCERN...EVEN ACROSS
PARTS OF NORTHEAST OKLAHOMA...BUT IF STORMS DEVELOP AS
EXPECTED...THE SEVERE POTENTIAL IS HIGH.
BESIDES THE SEVERE STORM THREAT...THE THREAT OF FLOODING IS
INCREASED AS WELL...ESPECIALLY ACROSS PARTS OF NORTHEAST OKLAHOMA
THAT SAW 3 TO 5 INCHES OF RAIN FROM LAST NIGHTS STORMS. ALTHOUGH
TONIGHTS ACTIVITY SHOULD BE MORE ISOLATED THAN LAST NIGHTS...IF A
STORM IS ABLE TO GO OVER AN AREA THAT SAW A LOT OF RAIN LAST
NIGHT...ADDITIONAL FLOODING IS LIKELY. MORE WIDESPREAD HEAVY RAINS
ARE EXPECTED FRIDAY AND INTO SATURDAY...AND A LARGER AREA WILL
LIKELY BE AFFECTED BY FLOODING DURING THIS TIME FRAME. A FLASH
FLOOD WATCH HAS BEEN ISSUED TO THE NORTH OF A LINE FROM EUFAULA TO
WESTVILLE AND HUNTSVILLE THROUGH MIDDAY SATURDAY.
&&
.PREV DISCUSSION... /ISSUED 641 AM CDT THU MAY 30 2013/
DISCUSSION...
THE 12Z TAF DISCUSSION IS INCLUDED BELOW.
AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
MVFR CIGS COULD HANG ON FOR MUCH OF THE DAY BEFORE CLIMBING TO VFR
LEVEL THIS AFTERNOON. TSRA WILL AFFECT KBVO EARLY THEN THERE
SHOULD BE A BREAK FOR MUCH OF THE DAY...ASIDE FROM A ROGUE SHOWER
OR STORM. STORMS WILL FORM THIS AFTERNOON ALONG DRYLINE TO OUR
WEST AND MOVE INTO NE OK THIS AFTERNOON AND INTO NW AR BY THIS
EVENING. MVFR CIGS WILL RETURN TO ALL SITES AGAIN BY 12Z FRI MORNING.
LACY
PREV DISCUSSION... /ISSUED 427 AM CDT THU MAY 30 2013/
DISCUSSION...
A FEW CONVECTIVE CLUSTERS CONTINUE IN AREAS ALONG AND NORTH OF
U.S. 412 EARLY THIS MORNING CONTINUE TO BE FUELED BY 50+ KNOT LOW
LEVEL JET ANALYZED OVER CENTRAL/WESTERN OK. THIS SHOULD CONTINUE
THROUGH THE EARLY PART OF THE MORNING...AND WILL ALSO HAVE TO KEEP
AN EYE ON FORWARD PROPAGATING MCS MOVING ACROSS SOUTH CENTRAL KS
WHICH COULD BRUSH FAR NORTHERN AREAS THIS MORNING AS WELL. SEVERE
THREAT IS MINIMAL BUT THESE FEATURES MAY HAVE SIGNIFICANT IMPACT
ON AFTERNOON THUNDERSTORM DEVELOPMENT.
AIRMASS ALREADY RECOVERING FROM EXTREME SE THROUGH NW OKLAHOMA IN
WAKE OF OVERNIGHT STORMS AND EVENTUALLY SHOULD RECOVER TO SOME
DEGREE OVER EASTERN OK THIS AFTERNOON. MOST SHORT RANGE MODELS
CONTINUE TO BREAK OUT CONVECTION RELATIVELY EARLY TODAY FURTHER
COMPLICATING MATTERS. LARGER PICTURE CONTINUES TO BE DEEP TROUGH
DEVELOPING OVER CENTRAL U.S. WITH DRY LINE MIXING A BIT FARTHER
EAST INTO WESTERN OK BY LATE THIS AFTERNOON. WIND PROFILES SHOW
MUCH LESS BACKING OF MID LEVEL WINDS TODAY WITH BETTER CHANCE OF
STORMS REMAINING DISCRETE. DEGREE OF INSTABILITY DOES REMAIN IN
QUESTION BUT SHOULD SEE AN AXIS OF HIGHER VALUES EAST OF THE DRY
LINE WITH STORMS DEVELOPING OVER CENTRAL OK LATE AND MOVING TOWARD
NE OKLAHOMA IN THE EVENING. WITH MORE DISCRETE STORM MODE ALL
TYPES OF SEVERE WOULD BE POSSIBLE.
MID LEVEL TEMPS BEGIN TO WARM TONIGHT WITH CAP STRENGTH QUICKLY
INCREASING...WHICH WOULD CAUSE STORMS TO WANE OVERNIGHT.
CONVECTIVE COMPLEX MAY DEVELOP TONIGHT ON EDGE OF CAP MAINLY
NORTHEAST OF OUR AREA. CAP REMAINS IN PLACE MOST OF FRIDAY WITH
VOLATILE AIRMASS SPREADING OVER MUCH OF THE FORECAST AREA.
AGAIN...WIND PROFILES SUPPORTIVE OF SUPERCELLS WHICH SHOULD DEVELOP
RAPIDLY ALONG DRY LINE AND FRONT TO OUR WEST AND NORTHWEST LATE
AFTERNOON. THIS COULD BE A SIGNIFICANT SEVERE WEATHER EVENT GIVEN
EXTREME INSTABILITY FORECAST...STAY TUNED.
THUNDERSTORMS SHOULD EXPAND IN COVERAGE FRIDAY EVENING AND
OVERNIGHT AS FRONT SLOWLY PUSHES SOUTH...LEADING TO POTENTIAL FOR
SIGNIFICANT HEAVY RAINFALL IN SOME AREAS. MOST LIKELY THIS WILL
BE NORTH OF I-40...WHERE A FLASH FLOOD WATCH WILL EVENTUALLY BE
NEEDED FOR FRIDAY NIGHT AND POSSIBLY INTO SATURDAY. RAIN SHOULD
TAPER OFF SATURDAY EVENING WITH SUNDAY TURING OUT TO BE A NICE
AFTERNOON WITH DRIER AIR AND TEMPERATURES SEVERAL DEGREES BELOW
NORMAL. THUNDERSTORM CHANCES WILL RETURN BY MIDDLE OF NEXT WEEK AS
BOUNDARY RETREATS NORTH.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 1 PM SATURDAY FOR OKZ054-OKZ055-OKZ056-
OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-
OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071.
AR...FLASH FLOOD WATCH UNTIL 1 PM SATURDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011.
&&
SHORT TERM...22
LONG TERM....12Hazardous weather outlook, May 30, 10:22 AM CST, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1122 AM CDT THU MAY 30 2013
ARZ001-002-010-011-019-020-029-OKZ049-053>076-311000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1122 AM CDT THU MAY 30 2013
...SEVERE STORMS WITH SOME TORNADO POTENTIAL TONIGHT AND FRIDAY...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...ELEVATED.
AREA....NORTHEAST OKLAHOMA.
ONSET...AFTER 4 PM.
SEVERE THUNDERSTORM.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING...WITH GREATEST THREAT AFTER 4 PM.
AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.
FLASH FLOOD.
RISK...ELEVATED.
AREA...NORTHEAST OKLAHOMA.
ONSET...ONGOING.
HEAVY RAIN.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA.
ONSET...ONGOING.
SIGNIFICANT WINDS.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
SCATTERED THUNDERSTORMS CONTINUE LATE THIS MORNING ACROSS PARTS OF
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. A FEW OF THE STORMS MAY
PRODUCE HAIL TO THE SIZE OF QUARTERS...ALTHOUGH THE GREATER SEVERE
STORM THREAT IN EASTERN OKLAHOMA AND NORTHWEST ARKANSAS IS EXPECTED
TO BE THIS AFTERNOON AND EVENING.
SEVERE STORMS ARE EXPECTED TO INITIATE ALONG THE DRYLINE IN WESTERN
OKLAHOMA THIS AFTERNOON. THE STORMS WILL MOVE EASTWARD INTO
NORTHEAST OKLAHOMA DURING THE LATE AFTERNOON OR EARLY EVENING HOURS.
THE DEEP LAYER SHEAR PROFILE...AND A SLOWLY INCREASING CAP...SUGGEST
THAT DISCRETE SUPERCELL STORMS WILL BE MORE LIKELY WHEN COMPARED TO
YESTERDAY. ANY SUSTAINED SUPERCELLS WILL BE CAPABLE OF PRODUCING
VERY LARGE HAIL...DAMAGING WINDS...AND TORNADOES. AN OUTFLOW
BOUNDARY FROM OVERNIGHT STORMS IN SOUTHERN KANSAS IS CURRENTLY
STRETCHED ACROSS PARTS OF NORTHERN OKLAHOMA. LONG TRACK TORNADO
POTENTIAL WILL BE ENHANCED WITH ANY STORMS THAT CAN ANCHOR ON THE
OUTFLOW BOUNDARY. STORMS WILL EVENTUALLY CONGEAL INTO CLUSTERS OR
LINES AND MOVE EAST INTO SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS
THIS EVENING.
TRAINING OF STORMS OVER THE SAME AREAS OF NORTHEAST OKLAHOMA THAT
RECEIVED HEAVY RAINFALL OVERNIGHT COULD LEAD TO FLOODING LATER TODAY
AND TONIGHT.
SOUTH WINDS WILL GUST IN THE 25 TO 35 MPH RANGE ACROSS NORTHEAST
AND EAST CENTRAL OKLAHOMA AND NORTHWEST ARKANSAS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL...
HEAVY RAIN POTENTIAL.
SATURDAY...SEVERE THUNDERSTORM POTENTIAL.
SUNDAY AND MONDAY...NO HAZARDS.
TUESDAY AND WEDNESDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
A COLD FRONT WILL SAG INTO NORTHEAST OKLAHOMA FRIDAY AFTERNOON...AND
INTO NORTHWEST ARKANSAS FRIDAY NIGHT...INTERACTING WITH A VERY
UNSTABLE AIRMASS OVER THE REGION. WINDS ALOFT WILL REMAIN FAVORABLE
FOR THE DEVELOPMENT OF ORGANIZED STORMS. EARLY IN THE EVENT THE
THREAT FOR VERY LARGE HAIL AND TORNADOES EXISTS...WITH A TRANSITION
TOWARD DAMAGING WINDS AND HEAVY RAINFALL INTO FRIDAY NIGHT. WINDS
ALOFT WILL BE PARALLEL TO THE BOUNDARY...SUGGESTING THAT STORMS WILL
GROW INTO CLUSTERS AND TRAIN OVER THE SAME AREAS. WIDESPREAD
FLOODING WILL BECOME AN INCREASING CONCERN BECAUSE OF THIS...WITH
ISOLATED AREAS POTENTIALLY SEEING AS MUCH AS 9 TO 10 INCHES OF RAIN
THROUGH SATURDAY MORNING.
THE RISK FOR STORMS WILL SHIFT SOUTHEAST WITH THE FRONT ON
SATURDAY...DOWN INTO WEST CENTRAL ARKANSAS AND SOUTHEAST OKLAHOMA.
ANOTHER BOUNDARY IS EXPECTED TO AFFECT THE REGION TOWARD THE
MIDDLE OF NEXT WEEK...AND WILL BRING ANOTHER CHANCE OF THUNDERSTORMS.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Special weather statement, May 30, 7:39 AM CST, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
839 AM CDT THU MAY 30 2013
OKZ071-073-301415-
MCINTOSH OK-PITTSBURG OK-
839 AM CDT THU MAY 30 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 915 AM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
MCINTOSH AND NORTHWESTERN PITTSBURG
AT 839 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST
OF SCIPIO...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...EUFAULA...HANNA...VERNON...
RAIFORD...VIVIAN...STIDHAM...SCIPIO...INDIANOLA...CANADIAN AND LAKE
EUFAULA STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3516 9599 3522 9599 3548 9561 3526 9545
3502 9595 3512 9602 3514 9602
TIME...MOT...LOC 1339Z 235DEG 30KT 3512 9593Special weather statement, May 30, 8:49 AM CST, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
949 AM CDT THU MAY 30 2013
OKZ062-063-068-301530-
CHEROKEE OK-DELAWARE OK-MAYES OK-
949 AM CDT THU MAY 30 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1030 AM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
NORTHERN CHEROKEE
IN NORTHEAST OKLAHOMA
SOUTHERN DELAWARE AND SOUTHEASTERN MAYES
AT 949 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
LOCUST GROVE...MOVING NORTHEAST AT 55 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...JAY...LEACH...CHLOETA...LOCUST
GROVE...ROSE AND LAKE EUCHA STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3653 9494 3636 9467 3606 9516 3611 9525
TIME...MOT...LOC 1449Z 223DEG 46KT 3611 9515Special weather statement, May 30, 9:41 AM CST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1041 AM CDT THU MAY 30 2013
OKZ054-055-301630-
OSAGE OK-WASHINGTON OK-
1041 AM CDT THU MAY 30 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1130 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHERN OSAGE AND WASHINGTON
AT 1041 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTH OF BIGHEART TO 7 MILES SOUTHWEST OF
PEARSONIA TO 16 MILES WEST OF FAIRFAX...MOVING EAST AT 35 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...PAWHUSKA...
WYNONA...WOLCO...FAIRFAX...BARNSDALL...PERSHING...TALLANT...
NELAGONEY...OKESA...PEARSONIA...BIGHEART...HULAH...BARTLESVILLE...
OCHELATA...DEWEY...COPAN...OSAGE HILLS STATE PARK...WAH SHA SHE STATE
PARK AND BARTLESVILLE MUNICIPAL AIRPORT.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH.
LAT...LON 3699 9580 3656 9584 3647 9638 3653 9673
3656 9675 3654 9682 3655 9689 3659 9692
3659 9698 3672 9663 3701 9635
TIME...MOT...LOC 1541Z 278DEG 30KT 3697 9626 3671 9651
3658 9697Local storm report, May 30, 10:26 AM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1126 AM CDT THU MAY 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM TSTM WND GST STIGLER 35.25N 95.12W
05/30/2013 M58.00 MPH HASKELL OK MESONET
0110 AM TSTM WND DMG 1 SW MARBLE CITY 35.57N 94.83W
05/30/2013 SEQUOYAH OK LAW ENFORCEMENT
SEVERAL TREES DOWN
&&
RJSSpecial weather statement, May 30, 10:28 AM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1128 AM CDT THU MAY 30 2013
OKZ054>056-301715-
NOWATA OK-OSAGE OK-WASHINGTON OK-
1128 AM CDT THU MAY 30 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1215 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NOWATA...SOUTHERN OSAGE AND WASHINGTON
AT 1128 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTH OF COPAN TO OSAGE HILLS STATE PARK TO 14
MILES WEST OF WYNONA...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THESE STORMS INCLUDE...DELAWARE...LENAPAH...
WANN...PAWHUSKA...AVANT...WYNONA...WOLCO...BARNSDALL...PERSHING...
TALLANT...NELAGONEY...OKESA...BARTLESVILLE...RAMONA...OCHELATA...
DEWEY...COPAN...SOUTH COFFEYVILLE...OSAGE HILLS STATE PARK AND
BARTLESVILLE MUNICIPAL AIRPORT.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH.
LAT...LON 3667 9573 3644 9596 3640 9633 3652 9672
3675 9629 3701 9592 3700 9542
TIME...MOT...LOC 1628Z 271DEG 23KT 3696 9587 3675 9617
3656 9656Local storm report, May 30, 10:36 AM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TULSA OK
1136 AM CDT THU MAY 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND GST 3 ENE PAWNEE 36.35N 96.75W
05/29/2013 E58.00 MPH PAWNEE OK MESONET
0730 PM TSTM WND GST 3 ENE PAWNEE 36.35N 96.75W
05/29/2013 M58.00 MPH PAWNEE OK MESONET
0750 PM TSTM WND GST 8 ESE FORAKER 36.83N 96.43W
05/29/2013 M59.00 MPH OSAGE OK MESONET
0758 PM TSTM WND DMG 3 SW MANNFORD 36.10N 96.39W
05/29/2013 CREEK OK PUBLIC
FEW TREES DOWN ALONG HIGHWAY 48
0800 PM TSTM WND DMG HOMINY 36.41N 96.39W
05/29/2013 OSAGE OK EMERGENCY MNGR
SEVERAL LARGE TREES DOWN. ONE ON A HOUSE.
0800 PM TSTM WND DMG HOMINY 36.41N 96.39W
05/29/2013 OSAGE OK EMERGENCY MNGR
SEVERAL REPORTS OF TREE LIMBS DOWN.
0826 PM HAIL 9 W TULSA 36.13N 96.08W
05/29/2013 E1.00 INCH TULSA OK PUBLIC
0838 PM TSTM WND DMG BARTLESVILLE 36.75N 95.98W
05/29/2013 WASHINGTON OK PUBLIC
TREE DOWN AT 14TH AND DEWEY
1020 PM TSTM WND GST 3 ENE PAWNEE 36.35N 96.75W
05/29/2013 M59.00 MPH PAWNEE OK MESONET
1232 AM TSTM WND DMG 2 S BRIARTOWN 35.27N 95.24W
05/30/2013 MUSKOGEE OK EMERGENCY MNGR
REPORT FROM EM THAT HIGHWAY 2 WAS BLOCKED BETWEEN
BRIARTOWN AND THE CANADIAN RIVER DUE TO LARGE TREES AND
OTHER DEBRIS. TIME ESTIMATED BASED ON RADAR.
1245 AM TSTM WND GST STIGLER 35.25N 95.12W
05/30/2013 M58.00 MPH HASKELL OK MESONET
0110 AM TSTM WND DMG 1 SW MARBLE CITY 35.57N 94.83W
05/30/2013 SEQUOYAH OK LAW ENFORCEMENT
SEVERAL TREES DOWN
0548 AM FLOOD SKIATOOK 36.37N 96.00W
05/30/2013 TULSA OK EMERGENCY MNGR
WATER NEAR HOUSES ALONG OAK STREET ON SOUTH SIDE OF TOWN.
&&
RJSEvent by event
17 hail, 7 tornado, 5 thunderstorm wind. Local standard time, as filed.
Thunderstorm Wind, Le Flore
- When
- May 30, 10:45 AM CST
- Where
- Le Flore County, 0.43 mi ENE of Muse
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Post Office
- Coordinates
- 34.672, -94.763
Several large tree limbs were blown down by strong thunderstorm wind.
Thunderstorm Wind, Nowata
- When
- May 30, 12:49 PM CST
- Where
- Nowata County, 0.67 mi ESE of South Coffeeville Ar
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.995, -95.620
Several large tree limbs were blown down by strong thunderstorm winds.
Hail, Pawnee
- When
- May 30, 1:20 PM CST
- Where
- Pawnee County, 6 mi N of Pawnee
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.417, -96.800
Tornado, Creek
- When
- May 30, 3:01 PM CST
- Where
- Creek County, 3.5 mi NNW of Oilton
- Rating
- EF0
- Path length
- 0.1 mi
- Path width
- 50 yd
- Reported by
- Storm Chaser
- Coordinates
- 36.127, -96.604
Storm chasers reported a brief tornado over open country. No known damage resulted from this tornado.
Hail, Rogers
- When
- May 30, 3:50 PM CST
- Where
- Rogers County, 3.46 mi SW of Catale
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 36.540, -95.430
Thunderstorm Wind, Craig
- When
- May 30, 3:58 PM CST
- Where
- Craig County, 0.34 mi E of White Oak
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.621, -95.264
A large tree was blown down by strong thunderstorm wind.
Hail, Creek
- When
- May 30, 4:00 PM CST to 4:10 PM CST
- Where
- Creek County, 3.58 mi W of Sapulpa
- Measured
- 1 in hail
- Reported by
- SHAVE Project
- Coordinates
- 36.001, -96.164
Hail, Creek
- When
- May 30, 4:03 PM CST to 4:08 PM CST
- Where
- Creek County, 3.79 mi WNW of Sapulpa
- Measured
- 1 in hail
- Reported by
- SHAVE Project
- Coordinates
- 36.024, -96.161
Hail, Tulsa
- When
- May 30, 4:04 PM CST
- Where
- Tulsa County, 0.97 mi SE of Sand Spgs
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 36.140, -96.108
Hail, Creek
- When
- May 30, 4:07 PM CST to 4:12 PM CST
- Where
- Creek County, 1.96 mi NW of Sapulpa
- Measured
- 1.75 in hail
- Property damage
- $20,000
- Reported by
- SHAVE Project
- Coordinates
- 36.019, -96.126
Hail, Creek
- When
- May 30, 4:15 PM CST
- Where
- Creek County, 3 mi E of Sapulpa
- Measured
- 1.5 in hail
- Reported by
- NWS Employee
- Coordinates
- 36.000, -96.046
Hail, Creek
- When
- May 30, 4:15 PM CST to 4:20 PM CST
- Where
- Creek County, 1.13 mi NNE of Hilton
- Measured
- 1 in hail
- Reported by
- SHAVE Project
- Coordinates
- 36.036, -96.046
Hail, Creek
- When
- May 30, 4:16 PM CST to 4:21 PM CST
- Where
- Creek County, 0.42 mi S of Hilton
- Measured
- 1.75 in hail
- Property damage
- $15,000
- Reported by
- SHAVE Project
- Coordinates
- 36.014, -96.049
Hail, Tulsa
- When
- May 30, 4:20 PM CST to 4:27 PM CST
- Where
- Tulsa County, 1.39 mi NW of Tulsa R L Jones Arpt
- Measured
- 1 in hail
- Reported by
- SHAVE Project
- Coordinates
- 36.046, -95.995
Thunderstorm Wind, Tulsa
- When
- May 30, 4:27 PM CST
- Where
- Tulsa County, Jenks
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- Broadcast Media
- Coordinates
- 36.020, -95.970
A storm chaser measured thunderstorm wind gusts of 69 mph.
Hail, Tulsa
- When
- May 30, 4:32 PM CST
- Where
- Tulsa County, 4 mi ENE of Jenks
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 36.042, -95.904
Hail, Tulsa
- When
- May 30, 4:38 PM CST
- Where
- Tulsa County, 6 mi S of Tulsa
- Measured
- 0.88 in hail
- Reported by
- Broadcast Media
- Coordinates
- 36.063, -95.950
Hail, Tulsa
- When
- May 30, 4:39 PM CST
- Where
- Tulsa County, 4 mi N of Bixby
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.008, -95.880
Hail, Tulsa
- When
- May 30, 4:44 PM CST
- Where
- Tulsa County, Broken Arrow
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 36.050, -95.780
Tornado, Mayes
- When
- May 30, 5:49 PM CST
- Where
- Mayes County, 3.03 mi WSW of Mazie
- Rating
- EF0
- Path length
- 0.1 mi
- Path width
- 50 yd
- Reported by
- Storm Chaser
- Coordinates
- 36.081, -95.419
Storm chasers photographed a brief tornado over open country. No known damage resulted from this tornado.
Hail, Osage
- When
- May 30, 5:54 PM CST
- Where
- Osage County, Wynona
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.550, -96.330
Tornado, Mayes
- When
- May 30, 5:54 PM CST
- Where
- Mayes County, 1.65 mi WSW of Mazie
- Rating
- EF0
- Path length
- 0.1 mi
- Path width
- 50 yd
- Reported by
- Storm Chaser
- Coordinates
- 36.094, -95.398
Storm chasers photographed a brief tornado over open country. No known damage resulted from this tornado.
Tornado, Mayes
- When
- May 30, 6:08 PM CST to 6:09 PM CST
- Where
- Mayes County, 0.18 mi ENE of Mazie to 0.8 mi ENE of Mazie
- Rating
- EF0
- Path length
- 0.6 mi
- Path width
- 100 yd
- Reported by
- Storm Chaser
- Coordinates
- 36.101, -95.367
Storm chasers photographed a tornado over open country. No known damage resulted from this tornado.
Tornado, Mayes
- When
- May 30, 6:24 PM CST to 6:30 PM CST
- Where
- Mayes County, 2.21 mi SSE of Murphy to 3.26 mi ESE of Murphy
- Rating
- EF1
- Path length
- 2.1 mi
- Path width
- 200 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 36.123, -95.228
This tornado snapped a couple trees and uprooted several others. Based on this damage, maximum estimated wind in the tornado was 95 to 105 mph.
Hail, Tulsa
- When
- May 30, 7:16 PM CST
- Where
- Tulsa County, 1.45 mi N of Alsuma
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 36.121, -95.870
Hail, Tulsa
- When
- May 30, 7:25 PM CST
- Where
- Tulsa County, 1.82 mi S of Tulsa Young Arpt
- Measured
- 2 in hail
- Property damage
- $25,000
- Reported by
- NWS Employee
- Coordinates
- 36.104, -95.815
Thunderstorm Wind, Tulsa
- When
- May 30, 7:39 PM CST
- Where
- Tulsa County, 2.38 mi S of Broken Arrow
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 36.016, -95.777
Strong thunderstorm wind likely associated with the rear flank downdraft of the tornadic supercell snapped numerous large tree limbs south, north, and east of the intersection of E 101st Street South and Lynn Lane.
Tornado, Tulsa
- When
- May 30, 7:40 PM CST to 7:41 PM CST
- Where
- Tulsa County, 1.95 mi SSE of Broken Arrow to 1.82 mi SE of Broken Arrow
- Rating
- EF1
- Path length
- 0.6 mi
- Path width
- 220 yd
- Continued into
- Wagoner, Ok (TSA)
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.022, -95.773
This is the first of two segments for this tornado. This tornado developed south of E 96th Street South and west of S 16th Street where it damaged roofs of homes, snapped or uprooted large trees, and destroyed barns as it moved northeast. Based on this damage, maximum estimated wind in this segment of the tornado was 100 to 110 mph. The tornado continued into Wagoner County, crossing County Line Road near E 94th Street South.
Tornado, Wagoner
- When
- May 30, 7:41 PM CST to 7:54 PM CST
- Where
- Wagoner County, 1.82 mi SE of Broken Arrow to 2.7 mi ENE of Oneta
- Rating
- EF2
- Path length
- 5 mi
- Path width
- 450 yd
- Property damage
- $3.0 million
- Reported by
- NWS Storm Survey
- Coordinates
- 36.028, -95.762
This is the second and final segment of this tornado. As the tornado crossed into Wagoner County south of E 91st Street South it blew down trees and damaged barns. Roofs of homes were damaged as it crossed E 91st Street South near S 199th E Avenue, where it also snapped trees and damaged barns. The tornado turned more east crossing open fields and the Muskogee Turnpike. A gas station, several metal buildings, and a small wood-framed building was damaged as it crossed Highway 51.
The tornado appeared to intensify as it approached and crossed S 225th E Avenue where several homes were severely damaged. The most pronounced damage followed as the tornado moved into a subdivision north of E 91st Street South, where the second floor of one home was destroyed. Several other homes in this neighborhood sustained major damage to their roofs and exterior walls. The tornado continued to move eastward, crossing the Muskogee Turnpike where it snapped numerous large trees. Two school buildings lost a number of windows as the tornado approached S 257th E Avenue. A home was damaged and a large outbuilding was destroyed in this area. Trees were snapped along and near Joy Avenue before the tornado dissipated.
Maximum estimated wind in this segment of this tornado based on this damage was 125 to 135 mph.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Arkansas, May 30 to 31, 20137 deaths · 17 injured · $16 million · EF2 · 58 events
- Tornado and Flash Flooding in Missouri, May 30 to 31, 20132 deaths · 2 injured · $80,000 · EF1 · 61 events
- Hail and Damaging Winds in Illinois, May 30, 20131 death · $6,000 · 1.25 in hail · 19 events
- Rip Current in Florida, May 30, 20131 death · 1 event
- Rip Current in Florida, May 30, 20131 death · 1 event
- Tornado and Flash Flooding in Arkansas, May 30 to 31, 2013$1.4 million · EF1 · 5 events
- Tornadoes and Hail in Iowa, May 30, 2013$125,000 · EF1 · 30 events
- Flash Flooding and Flood in Illinois, May 30 to 31, 2013$464,000 · 61 kt wind · 22 events
- Hail and Damaging Winds in Wisconsin, May 30, 2013$411,000 · 1 in hail · 19 events
- Tornadoes and Flood in Oklahoma, May 30, 2013$85,000 · EF0 · 46 events
- Hail and Damaging Winds in Kentucky, May 30, 20132 injured · $123,000 · 1 in hail · 9 events
- Tornado and Flash Flooding in Kansas, May 30 to 31, 2013$100,000 · EF0 · 27 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 454762, 454763, 454764, 455304, 454766, 454767, 456547, 456557, 454768, 456550, 456503, 456554, 456563, 456559, 454769, 454770, 454771, 454772, 454774, 455306, 454775, 455308, 455310, 455311, 454776, 454777, 455318, 455314, 455319.